MAUDE Adverse Event Report: STERILMED, INC. N/A; CATHETER, ELECTRODE RECORDING

STERILMED, INC. N/A; CATHETER, ELECTRODE RECORDING
Catalog Number R10439011
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation ablation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter and upon opening the soundstar catheter, some damage was observed to the plastic coating on the shaft of the catheter, exposing internal material.It was believed that this damage would affect insertion and pose a risk of a piece of the coating coming off inside the patient.Therefore, a second reprocessed soundstar was opened to complete the procedure.The device was not used on the patient.There was no physical damage observed on the packaging.There was a 15-minute delay to the procedure for troubleshooting this event and another not reportable issue with another catheter.The physician did not feel the procedural delay was clinically significant.The procedure was successfully completed.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a paroxysmal atrial fibrillation ablation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter and upon opening the soundstar catheter, some damage was observed to the plastic coating on the shaft of the catheter, exposing internal material.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed soundstar eco 8f diagnostic ultrasound catheter was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and the serial number label was missing from the strain relief of the catheter.Scratch conditions were noted from 69.0 cm to 69.5 cm on the shaft of the catheter; this measurement was taken from the proximal end of the catheter.No other damages were noted.The original packaging was not returned for analysis.Physical mark on the device indicated it had been reprocessed one (1) time.Microscopic inspection revealed residues of adhesive surrounding the scratch condition on the shaft.No internal wires nor components were exposed.A device history record (dhr) was performed, and no internal actions were identified.The issue reported regarding a damaged coating of the shaft of the catheter was confirmed based on the scratched condition observed on the shaft.The complaint documented that the device was already damaged when it was first opened; the exact time of occurrence of the scratched condition cannot be determined, but it is suspected to be related to the manipulation exerted after unpacking the device since as part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Without the original packaging a root cause of this finding cannot be assigned.The adhesive residues observed surrounding the scratch condition were not originally reported.These residues could be related to removing the serial number label on the strain relief.However, without the serial number label, this remains speculative, and it is not considered related to the issue reported.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
N/A
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20321402
Report Number2134070-2024-00018
Device Sequence Number18143862
Product Code OWQ
UDI-Device Identifier10888551045087
UDI-Public(01)10888551045087(17)250724(10)2220650
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2025
Device Catalogue NumberR10439011
Device Lot Number2220650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/07/2024
11/01/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/30/2024
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; QDOT MICRO, BI, TC, D-F
Patient SexUnknown